MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS
Model Number FG-49L-1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not yet received for evaluation.The exact cause of the reported event cannot be determined.A supplemental report will be filed if and when the product is returned and investigation has been completed.As a preventive measure and per the user manual under warnings : before use, confirm that the instrument is not corroded, dented or discolored, do not use it if any of these conditions are observed.If the instrument is damaged, part of it could fall off inside the patient, or it could become impossible to open or close.If the instrument does not operate properly during the procedure, or if it becomes difficult to open or close the grasping jaws, stop the procedure immediately and withdraw the instrument into the endoscope¿s channel.If this is not possible, carefully remove it together with the endoscope to avoid causing patient injury.If a part of the instrument falls off inside the patient, use a spare instrument to retrieve it.Do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.Never use excessive force to open or close the grasping jaws.This could damage the instrument.
 
Event or Problem Description
During an endoscopy procedure for the removal of a foreign object (pieces of chicken), it was reported that the forceps broke inside the esophageal mucosa of the patient.Additionally, it was reported that the loose part of the forceps were recovered.There was no patient injury reported.
 
Event or Problem Description
Issue occurred in the beginning of the procedure.Device was inspected prior to use and no abnormalities were observed.Loose part of the forceps (grasping jaws) were retrieved using another forceps.No bleeding observed.Procedure was completed using a gastroscope.Patient is fine and no follow up check is required.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9161190
Report Number8010047-2019-03512
Device Sequence Number1971893
Product Code OCZ
UDI-Device Identifier04953170032417
UDI-Public04953170032417
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K955051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberFG-49L-1
Device Lot Number7XK
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR